Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Swelling in feet. Has hypothyroid. On medication for high BP and epilepsy. Advice - Online Doctor Chats

Date : 11-Jun-2013
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Doctor:Dr XXXXXXX here
Doctor:How can I help you?
User:hello doctor
User:my mother has hypothyroid
User:and takes thyrox 12.5 mg medicine
User:all is well but suddenly today her feet is swollen
User:what do you suggest she can do for SoS
Doctor:May I know her age?
Doctor:Does she sustain any injury?
Doctor:Does she have history of diabetes, high blood pressure, heart problems?
Doctor:Did she sustain any injury?
User:she has high BP and is taking amlopress-5
User:no she did not have any injury
User:she also takes levera 750 for epillepsy
User:and epillexchrono 500
User:but i doubt that has to do with anything
User:what do you think
Doctor:I would also like to know if she has any problem with breathing or any chest discomfort?
User:no diabetes or heart problem
User:no she doesn't have breathing problem..
User:anything else you want to know?
Doctor:Thank you.
Doctor:Let me brief you.
Doctor:Feet swelling is associated with multiple reasons.
Doctor:Few notable ones are
Doctor:1. Hypothyroidism
Doctor:2. Heart problems such as congestive heart failure
Doctor:3. Vascular problem - blocked blood vessels
Doctor:4. Injury related
Doctor:5. Side effects of some medicines. Amlopress which contains amlodipine is known to cause postural swelling (swelling that occurs due to standing/walking).
Doctor:Accordingly, she has a few conditions that can cause the swelling.
Doctor:If your mother is comfortable, doesn't have any pain, has not sustained any injury, does not have breathing problems/chest pain
Doctor:it is not an emergency condition.
Doctor:I suggest you to keep her legs elevated. Keep the legs elevated above a chair while sitting or above two pillows during lying down.
User:i have already kept her legs on a chair
User:any medicine?
Doctor:Watch for complaints of pain, breathing discomfort, abdominal swelling and the progress of swelling.
Doctor:She will need to go to a hospital immediately if such symptoms occur.
Doctor:Medications such as diuretic will be needed if such symptoms occur.
User:she has come from delhi yesterday which has very cold weather to bangalore which has fairly hot weather.. can it be because of weather change?
Doctor:In addition, plan a visit to your physician. He/she can evaluate her - get her blood tested (hemoglobin, thyroid function test, liver and renal function test) and change her antihypertensive drugs (if needed) to treat this problem.
Doctor:As of now, she does not need any medication since she is asymptomatic.
Doctor:No, the weather change is unlikely to be the cause. However if she had travelled, the constant walking/standing could have aggravated the postural oedema (swelling) induced by medications.
Doctor:Have you followed?
User:yes i follow
Doctor:Do you have any other query?
User:no, thank you very much!
User:this is a great service
Doctor:You are welcome.
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor